Ask The Doctor > Questions & Answers > Fainting after donating blood

Fainting after donating blood

Patient: My younger sister donated blood at school yesterday. A little while later in class she began feeling weak. She went to lay her head down and fainted. She woke up with her glasses across her desk, drooling and she had urinated on herself. This all happened in a matter of seconds. Is this normal?

 

 

Doctor: I do understand the concern you have for your sister. Donating blood usually does not have any serious side-effects, tho ugh in rare cases due to the sudden drop in blood pressure when blood is taken, causes some individuals to faint. This is usually seen in first time donors. I would suggest that your sister visit her doctor for a physical examination.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment